MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134804
Medical Device Problem Codes Failure to Sense (1559); Obstruction of Flow (2423); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf and an irrigation issue occurred during use on the patient.It was also reported that the thermocool smarttouch® sf catheter was advanced into the body and when they attempted to come on ablation, the ngen¿ monitor displayed an error, "catheter tip temperature." the caller could not confirm the error code.The irrigation was checked and they noticed the tubing was coiled.The caller stated the tubing was uncoiled, flushed and they noticed the irrigation was not exiting the catheter tip.The catheter was disconnected, the tubing was flushed and confirmed it was fine.The caller stated they reconnected the tubing to the catheter and the irrigation did not function with the catheter.The catheter was replaced and the issue resolved.The procedure continued.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf and an irrigation issue occurred during use on the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation on 24-mar-2026.A visual inspection was performed following j&j medtech procedures.Visual analysis revealed that the tip was removed.The caller stated that "the electrodes were clipped off." during product evaluation, the lot number was identified as 31773028l.Field d4.Lot has been updated along with the expiration and manufacture dates and full udi number is now also available.With the availability of the lot number, a manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.Due to the conditions of the device, further investigation could not be performed and a potential cause cannot be assigned.The tip condition observed could have been the result of an attempt to identify the device.However, this cannot be determined with the information available.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24646322
Report Number2029046-2026-00920
Device Sequence Number13210791
Product Code LPB
UDI-Device Identifier10846835010176
UDI-Public(01)10846835010176(17)281020(10)31773028L
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134804
Device Lot Number31773028L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown